MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR+4 NEUT 52ODX28ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR+4 NEUT 52ODX28ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221828452
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The 28/52+4neutral trial liner ring became dissociated from the trial.The trial appeared in tact when it was placed on the mayo stand after being removed from the patient.When instruments were being replaced after the case ended, it was noticed that the trial was in two pieces.The ring that holds them together was not in tact or found.Based on implant ct image and x-rays, it does not appear the ring is in the patient.However, the ring was not found anywhere in the room.There is a chance that the ring could between the poly and the cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: h6device code) corrected: h3(closure codes) product complaint # :(b)(4).Investigation summary
=
> examination of the returned instrument confirmed the reported observation.The root cause is attributed to misuse and heavy usage.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> null.Device history batch
=
> null.Device history review
=
> null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN TRL LNR+4 NEUT 52ODX28ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9385199
Report Number1818910-2019-118486
Device Sequence Number2207573
Product Code LXH
UDI-Device Identifier10603295100560
UDI-Public10603295100560
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221828452
Device Lot NumberJ0803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/19/2019
01/03/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/26/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR